Annals of Operations Research

, Volume 1, Issue 1, pp 3–22 | Cite as

Modeling and solution strategies for unconstrained stochastic optimization problems

  • Roger J -B. Wets
Stochastic Programming

Abstract

We review some modeling alternatives for handling risk in decision-making processes for unconstrained stochastic optimization problems. Solution strategies are discussed and compared.

Keywords and phrases

Stochastic optimization subgradient stochastic programming 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    R.T. Rockafellar, An extension of Fenchel's duality theorem for convex functions, Duke Math. J. 33 (1966) 81.Google Scholar
  2. [2]
    P. Billingsley, Convergence of Probability Measures (Wiley, New York, 1975).Google Scholar
  3. [3]
    G. Salinetti and R. Wets, On the relation between two types of convergence for convex functions. J. Math. Anal. Appl. 60 (1977) 211.Google Scholar
  4. [4]
    R. Wets, Convergence of convex functions, variational inequalities and convex optimization problems, in: Variational Inequalities and Complementarity Problems, ed. R. Cottle, F. Gianessi and J-L. Lions (Wiley, New York, 1980) p. 375.Google Scholar
  5. [5]
    K. Marti. Computation of descent direction in stochastic optimization problems with invariant distributions, Tech. Rep. Hochschule Bundeswehr München, 1982.Google Scholar
  6. [6]
    R. Wets, Stochastic programming: solution techniques and approximation schemes, in: Mathematical Programming: The State-of-the-Art 1982 (Springer-Verlag, Berlin, 1983) p. 566.Google Scholar
  7. [7]
    A. Marshall and I. Olkin, Inequalities: Theory of Majorization and Its Applications (Academic Press, New York, 1979).Google Scholar
  8. [8]
    Y. Ermoliev, Stochastic quasigradient methods and their applications to systems optimization, Stochastics (1983).Google Scholar
  9. [9]
    H. Kushner, Stochastic approximation algorithms for constrained optimization problems, Annals of Statistics 2 (1974)Google Scholar
  10. [10]
    B. Poljak, Nonlinear programming methods in the presence of noise, Math. Progr. 14 (1978) 87.Google Scholar
  11. [11]
    R.T. Rockafellar, Integrals that are convex functionals, II, Pacific J. Math. 39 (1971) 439.Google Scholar

Copyright information

© J.C. Baltzer A.G., Scientific Publishing Company 1984

Authors and Affiliations

  • Roger J -B. Wets
    • 1
    • 2
  1. 1.University of KentuckyLexingtonUSA
  2. 2.IIASALaxenburgAustria

Personalised recommendations